MAUDE Adverse Event Report: BIOMERIEUX ITALIA S.P.A. VIDAS® ANALYZER

BIOMERIEUX ITALIA S.P.A. VIDAS® ANALYZER
Model Number 99735
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Description of the issue: on (b)(6) 2021, a customer in united states notified biomérieux of obtaining a false negative result following a potential qcv failure while testing a patient sample with their vidas® analyser (reference (b)(4), sn (b)(4)); the qcv-quality control vidas 60t is reference # (b)(4).The customer reported intermittent qcv failures.Qcv first failed in a1 position with result of tv1= 0.64 and r3 = 352 rfu.(range: tv1 > 5.4 and r3 >= 4100 rfu).Customer ran qcv two more times with passing results.The results obtained was: tv1 = 7.39 and 7.32 and r3 values of 7297 and 7081.However, on (b)(6) 2021, the customer ran a varicella test in position a1 and got a result of 0.22 which is negative.Customer did not report the test since the result did not make sense for the patient.She reran the sample in d1 and got a result of 2.19 which is positive.This positive result matched the patients clinical history.The last good qcv was done on (b)(6) 2021.A retrospective analysis was done from the last good qcv (on (b)(6) 2021), there was no difference of results and no change of interpretation for any patient except for the previously noted varicella (vzv) test.On (b)(6) 2021, a field service engineer (fse) was sent to the customer's site to evaluate the instrument/ following fse intervention, the customer reports the problem was solved.There is no indication or report from the laboratory that the issue results led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed following notification from a customer in united states of obtaining a false negative result following a potential qcv failure while testing a patient sample with their vidas® analyser (reference 99735, sn (b)(6) ); the qcv-quality control vidas 60t is reference # 30706.A qcv failure is not an abnormal behavior.It means that the qcv played its role as a functional control.This control is meant to detect residual risks, that are rare and sudden.Those risks are already present and accepted into the system risk analysis.An field service engineer (fse) was dispatched in order to repair and qualify the instrument.The fse investigated the issue at the customer site and performed the following actions per protocol: - section visual inspection.- pump seals visual inspection: pump seals replacement on section a.- visual inspection of the instrument (tray, door, shield insulate plate, frame ).- performed a vidas pump tester: value below 140 on position a1.- perform pump cleaner on section a.- perform a second pump tester: all values conform.- check door plunger ball.- check stricker plate.- check spring integrity.- check free and smooth vertical movement of spr blocks.- clean then lubricate the screws holding the spr block.- check spr block alignment.- check tower height.- check tray depth.- check pump block (movement, pump sensor¿).System qualification - check for presence of leak (new leak test): conform, - optical qualification test: conform, - qcv test: conform.Qcv failure root cause: channels a1 clogged and seal damaged.Action performed to solve the issue: pump channel cleaning + replacement of seals on section a.Following the above actions, the system was operating per manufacturing specifications.
 
Additional Manufacturer Narrative
Product code ¿dew¿ was assigned to the registration (b)(4) for the vidas® analyzer.This submission is to correct the product code ¿dew' and update to the appropriate code 'jje' per fda request.

Brand Name
VIDAS® ANALYZER
Common Device Name
VIDAS® ANALYZER
Manufacturer (Section D)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
candace martin
595 anglum road
hazelwood, MO 63042
MDR Report Key12850113
Report Number9615037-2021-00024
Device Sequence Number2251745
Product Code JJE
UDI-Device Identifier03573026140427
UDI-Public03573026140427
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K891385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99735
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer12/22/2021
01/25/2022
Initial Report FDA Received Date11/21/2021
Supplement Report FDA Received Date01/19/2022
02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown